Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LoveGreenSmoothies

Spiro and no BCP

I just finished a course of 'tane, but I stopped it early because it was making my skin very dry. I am still fairly clear, but feel my acne will return since i didn't reach the cumulative dose. I am debating about going on spiro instead of 'tane.

I've read a lot of experiences about it and it seems that most people are happy with it, but a lot have experienced an IB. I do not want that. I also don't want to go on BCP.

My hormone levels have been tested and I have borderline high testosterone. It's high for most people, but because of my ethnicity it's "somewhat normal." So I definitely have high testosterone.

I also have a lot of hair on my face and it's getting worse! It's very fine and light because I am blonde, but it's all over my face. I take this fact and the high testosterone as an indicator that spiro would work for me.

So my question is for people who have taken spiro w/o BCP only. This is because my theory is that some people may not have high testosterone so taking spiro w/o bcp's messes up their estrogen levels, causing acne. The BCP keeps estrogen levels stable.

Did you have an IB?

If yes, when?

Do you also have facial hair (like a lot)?

If you had your hormone levels tested, was your testoterone high?

Thank you.

Edited by Anti - Em

Share this post


Link to post
Share on other sites

I've been on Spiro without BCP for about 3 months now. I did have a small IB (really tiny pimples when I normally get cysts) that lasted for a week. It happened about the week 2 mark. I do have quite a bit of facial hair on my upper lip and I get some random thick black ones on my chin every once in a while. My testosterone test did not show high testosterone levels.

Spiro has worked really well for me. I'm now 95% clear with the occassional tiny pimple (which I'm very thankful that they're not cysts). I'm definitely going to stick with this. It has been making my cycles faster though. This wasn't a problem with the first two months because I've been experiencing irregularity lately (i.e. 50-55 days between cycles). This last month it only took 30 days to begin my cycle. I guess I'll wait and see next month how fast that one comes.

Share this post


Link to post
Share on other sites

Hi,

I'm glad you're having success. Since you had really long cycles I am thinking you may have had PCOS or estrogen dominance -- too much estrogen can turn into testosterone. I am just trying to figure out what this drug does to estrogen levels in the body, because I am afraid that is what is causing some IBs.

I am just afraid to go on it and get an IB. My skin is still fragile from being dry from 'tane, so I would scar easily.

Did it get rid of the hair on your lip etc? I really want to get rid of my facial hair!!

What dose are you on?

Edited by Anti - Em

Share this post


Link to post
Share on other sites

Oh, that's a shame. I know it got rid of some people's. I think 200mgs is the amount that usually gets rid of it. I've heard people say they needed a higher dose to get rid of it. It doesn't sound like you have a lot of it, though. I have it everwhere on my face, but it's light and blonde (thank god!) some people aren't so lucky and theirs is coarse and dark.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×